MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Catalog Number 175808
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that, during placement of the foley catheter, the balloon ruptured upon syringe attachment and initial inflation.The affected product did not have a recorded lot number and was not retained for further analysis.Staff have since been re-educated to prevent recurrence.This incident occurred in the main or and is the first of its kind reported at this location.It remains unclear whether similar issues have been observed at niswonger, where this product is primarily used for pediatric patients.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The reported event is addressed within the labeling as it states: warnings: on catheter, do not use ointments or lubricants having a petroleum base.They will damage catheter and may cause balloon to burst.Precautions: do not use device if package is opened or damaged.Do not aspirate urine through drainage funnel wall.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Insertion: wash hands.Use aseptic technique to prepare the patient for catheter insertion.Use aseptic technique to remove the catheter from package.Connect catheter to urine collection container as needed.Lubricate the catheter.If hospital policy permits, it is possible to inject lubricant into the urethra.Catheterize the patient using dominant hand.When catheter tip has entered bladder, urine will flow through the catheter.For female anatomy, insert catheter approximately 5 cm (2 inches) more.For male anatomy, insert catheter all the way to bifurcation.Inflate the balloon with prefilled water syringe if included.If prefilled syringe is not included, then use a slip tip luer lock syringe to fill catheter balloon with sterile water.Do not use needle.Do not exceed recommended capacities as stated on the applicable labeling.The chart below provides additional information on inflation volume and balloon size.Inflation volume (a) incorporates the volume required to pass through lumen and fully inflate the specific balloon size (b).Note: drawing may not display actual shape of catheter tip or presence of additional lumen(s).Gently pull the catheter until the catheter balloon is snug against the bladder neck.A dhr could not be performed since no lot number was provided.No additional actions can be taken at this time.Corrections: d, f, h.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that, during placement of the foley catheter, the balloon ruptured upon syringe attachment and initial inflation.The affected product did not have a recorded lot number and was not retained for further analysis.Staff have since been reeducated to prevent recurrence.This incident occurred in the main or and is the first of its kind reported at this location.It remains unclear whether similar issues have been observed at niswonger, where this product is primarily used for pediatric patients.

Brand Name
BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key24073485
Report Number1018233-2026-00120
Device Sequence Number9240741
Product Code EZL
UDI-Device Identifier00801741034275
UDI-Public(01)00801741034275
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K984084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number175808
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer03/04/2026
Initial Report FDA Received Date01/14/2026
Supplement Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown